Acute generalized exanthematous pustulosis is a rare condition characterized by sterile pustules on erythematous and edematous tissue. Mostly drug induced, this condition can also be caused by other factors. Cases due to vancomycin are rare. A 67-year-old woman with cellulitis of the left lower extremity was admitted with marked bilateral lymphedema of the lower extremities and diffuse erythema of the left lower extremity from foot to knee. She was given clindamycin and then vancomycin. On day 5, her condition worsened, with erythema involving the entire back. Although treatment with clindamycin and vancomycin was discontinued, acute generalized exanthematous pustulosis developed. After successful treatment of other complications, the skin condition improved. Because vancomycin is frequently used, clinicians should be aware of the possibility of acute generalized exanthematous pustulosis. Because the pustulosis decreases after withdrawal of the causative drug, being able to diagnose and differentiate the abnormality from other conditions is prudent.
Acute Generalized Exanthematous Pustulosis With Multiple Organ Dysfunction Syndrome
- Views Icon Views
- Share Icon Share
- Tools Icon Tools
- Search Site
Ghulam Rehman Mohyuddin, Manar Al Asad, Lindsay Scratchko, Ghulam Khaleeq; Acute Generalized Exanthematous Pustulosis With Multiple Organ Dysfunction Syndrome. Am J Crit Care 1 May 2013; 22 (3): 270–273. doi: https://doi.org/10.4037/ajcc2013987
Download citation file: